MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST; SURGICAL MESH
Catalog Number 5954113
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 11/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Reported per clinical trial (b)(4): on (b)(6) 2017 - subject patient underwent a primary laparoscopic midline umbilical hernia repair procedure.A bard/davol ventralight st mesh was placed in underlay fashion and was fixated using a non-bard/davol fixation device along with a non-bard/davol ti-cron mechanical suture with 4 fixation points.The patient was discharged to home on (b)(6) 2017.On (b)(6) 2018 - subject patient was diagnosed with midline umbilical hernia recurrence.On (b)(6) 2019 - subject patient underwent an open laparotomy procedure to repair the hernia recurrence and a permanent synthetic mesh was placed in a sandwich fashion and the patient was discharged to home on (b)(6) 2019.Per the study clinician, the reported adverse event has been assessed moderate severity, possibly related to the study device and possibly related to the procedure.The outcome for this ae is reported as recovered/resolved.
 
Additional Manufacturer Narrative
As reported, about eleven months post-implant of the ventralight st mesh, the patient was diagnosed with hernia recurrence.As reported, about one year later, the patient underwent hernia repair procedure.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and possibly related to the procedure, however, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of hernia repair surgery.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.Not returned - remains implanted.

Brand Name
VENTRALIGHT ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14434613
Report Number1213643-2022-00234
Device Sequence Number12177057
Product Code FTL
UDI-Device Identifier00801741031595
UDI-Public(01)00801741031595
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2018
Device Catalogue Number5954113
Device Lot NumberHUAX1846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight88 KG